Alert archive / West Virginia / Flash Flood Warnings in 2013
Flash Flood Warning 11, NWS Charleston, WV
NWS Charleston, WV issued this flash flood warning at Jun 18, 2013, 8:36 AM EDT for Roane County, West Virginia. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2013, 8:36 AM EDT (12:36 UTC)
- Expired
- Jun 18, 2013, 11:30 AM EDT
- In force
- 3 hr
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Flood severity
- None
County Roane County, WV
The radar
The Charleston,WV radar (KRLX), 59 km from the middle of the area, began a volume at 12:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 9:44 AM EDT | FLASH FLOOD | 2 Ese Spencer, WV | WATER ON ROADS IN AND AROUND SPENCER. STEEL HOLLOW... PIKE ST... GOFF RUN... AND RTE 36. |
| Jun 18, 10:15 AM EDT | FLASH FLOOD | 6 E Spencer, WV | PORTION OF LAUREL RUN OUT OF ITS BANKS AND FLOODING ARNOLDSBURG ROAD. |
| Jun 18, 11:05 AM EDT | FLASH FLOOD | 2 Ssw Spencer, WV | RIGHT RIGHT FORK SPRING CREEK FLOODING US 119 NEAR ROANE COUNTY HIGH SCHOOL. ROAD IS CLOSED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 68 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 0.6 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 152 J/kg
- Mixed-layer CIN
- -122 J/kg
- Mixed-layer LCL
- 1033 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
735
WGUS51 KRLX 181236
FFWRLX
WVC087-181530-
/O.NEW.KRLX.FF.W.0011.130618T1236Z-130618T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
836 AM EDT TUE JUN 18 2013
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ROANE COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF SPENCER...
* UNTIL 1130 AM EDT
* AT 818 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GANDEEVILLE
AND REEDY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS...ESPECIALLY IN THE HARMONY AND
GANDEEVILLE AREAS. OTHER AREAS THAT WERE AFFECTED LATE LAST WEEK
SHOULD ALSO BE PREPARED.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3890 8136 3891 8126 3885 8125 3883 8121
3879 8123 3874 8117 3865 8116 3862 8108
3853 8119 3852 8127 3854 8134 3855 8147
3858 8151 3869 8154 3890 8153 3893 8149
3894 8145
$$
211 follow-up statement
334
WGUS71 KRLX 181526
FFSRLX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1126 AM EDT TUE JUN 18 2013
WVC087-181534-
/O.EXP.KRLX.FF.W.0011.000000T0000Z-130618T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ROANE WV-
1126 AM EDT TUE JUN 18 2013
...THE FLASH FLOOD WARNING WILL EXPIRE AT 1130 AM EDT FOR ROANE
COUNTY...
HEAVY RAIN IS NO LONGER ANTICIPATED...THEREFORE THE FLASH FLOOD
WARNING THAT WAS IN EFFECT HAS BEEN ALLOWED TO EXPIRE. STREAMS AND
CREEKS HAVE BEGUN TO RECEDE AND NO LONGER POSE A FLASH FLOOD
THREAT. ANY ADDITIONAL WATER PROBLEMS WILL ALSO LESSEN AS THE
STREAMS RECEDE.
TURN AROUND DON'T DROWN. DO NOT DRIVE YOUR CAR ON FLOODED ROADWAYS.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3890 8136 3891 8126 3885 8125 3883 8121
3879 8123 3874 8117 3865 8116 3862 8108
3853 8119 3852 8127 3854 8134 3855 8147
3858 8151 3869 8154 3890 8153 3893 8149
3894 8145
$$
21What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Jun 18, 7:32 AM EDT, 1 hour 4 minutes earlier.
Area forecast discussion, Jun 18, 7:32 AM EDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 732 AM EDT TUE JUN 18 2013 .SYNOPSIS... AN UPPER LEVEL TROUGH PUSHES ACROSS THE AREA TODAY. ANOTHER STRONGER SYSTEM WILL PUSH SOUTHEAST TONIGHT...PUSHING A COLD FRONT THROUGH. && .NEAR TERM /THROUGH TONIGHT/... LATEST WV IMAGERY SHOWS A MID-LEVEL SHORTWAVE OVER THE MID- MISSISSIPPI VALLEY. A SECOND SHORTWAVE WAS LOCATED OVER THE NORTHERN PLAINS. IN RESPONSE TO THE MID-MISSISSIPPI VALLEY WAVE...SHOWERS AND STORMS HAVE DEVELOPED ACROSS PORTIONS OF SOUTHEAST OHIO...NORTHEAST KENTUCKY AND THE SOUTHWEST COUNTIES OF WEST VIRGINIA. THIS FEATURE IS EXPECTED TO CONTINUE MOVING EAST AND SHOULD PASS ACROSS THE AREA THIS AFTERNOON. EXPECT THE SHOWERS AND STORMS WILL CONTINUE TO DEVELOP AND SPREAD NORTHEAST WITH TIME. CURRENT THINKING IS THAT THE HIGHEST CONCENTRATION OF STORMS WILL BE ACROSS OUR SOUTHERN COUNTIES. THE STORMS THAT DEVELOPED LAST NIGHT ACROSS PORTIONS OF THE AREA PRODUCED VERY HEAVY RAINFALL...WITH A FEW LOCATIONS REPORTING FLOODING PROBLEMS. AIRMASS TODAY SHOULD BE QUITE SIMILAR WITH WHAT WAS IN PLACE LAST NIGHT. IN FACT...LOW-LEVEL MOISTURE WILL LIKELY INCREASE AHEAD OF THE SHORTWAVE...RESULTING IN EFFICIENT RAIN PRODUCERS. CURRENTLY THINKING THERE MAY BE A NEED FOR A FLASH FLOOD WATCH ACROSS PORTIONS OF OUR AREA FOR TODAY....ESPECIALLY ACROSS OUR SOUTHERN COUNTIES. BEHIND THE INITIAL SHORTWAVE...BELIEVE PRECIP CHANCES WILL DECREASE AND COULD POSSIBLY COME TO AN END LATER THIS AFTERNOON. HOWEVER...SHORTWAVE OVER THE NORTHERN PLAINS IS THEN EXPECTED TO PUSH SOUTHEAST ACROSS THE REGION TONIGHT. IN ADDITIONS...MODELS INDICATE THIS FEATURE WILL DRAG A COLD FRONT SOUTHEAST. EXPECT ADDITIONAL SHOWERS AND STORMS WILL ACCOMPANY THESE FEATURES. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... ANOTHER COLD FRONT DIGS SOUTH FROM OH AND PA INTO WV TUESDAY NIGHT. SHOWERS AND STORMS ARE EXPECTED ALONG THIS BOUNDARY... ENHANCED BY A H5 SHORTWAVE WITH ASSOCIATED VORT MAX MADE MINOR TWEAKS TO POPS PER RECENT MODELS OUTPUT. DRIER AIR MOVES IN BEHIND THE COLD FRONT...AS A SFC HIGH BUILDS TO PROVIDE PLEASANT WEATHER CONDITIONS WEDNESDAY AD THURSDAY. HOWEVER...WILL ALLOW FOR SOME CHC POPS IN MTNS THOUGH FOR POTENTIAL DIURNAL DRIVE SHRA/TSRA AS WEAK SE LLVL FLOW DEVELOPS. && .LONG TERM /FRIDAY THROUGH MONDAY/... WILL BE LOOKING FOR A DRIER PATTERN TO SETTLE IN THRU LATE WEEK AND AT LEAST FIRST HALF OF WEEKEND. EXCEPTION IS THE MTNS WHERE A FEW SHRA/TSRA POSSIBLE EACH AFTN AS A LEE SIDE TROF SETS UP IN CONJUNCTION WITH LLVL SE FLOW AND DIFF HEATING. A S/W TROF WILL TRY TO BEAT DOWN UPR RIDGE JUST AS IT TRIES TO BUILD E INTO AREA LATE SUNDAY INTO MONDAY. HAVE CARRIED SOME CHC POPS WITH THIS AT THIS DISTANCE. TEMPS WARM UP TO 2 TO 4 DEGREES ABV NORMAL...ESPECIALLY AT NIGHT AT THE MUGGIES BEGIN TO TAKE OVER. && .AVIATION /12Z TUESDAY THROUGH SATURDAY/... SHOWERS AND THUNDERSTORMS WITH MVFR...LCL IFR...CONDITIONS CONTINUE TO MOVE NORTHEAST ACROSS THE REGION. THESE SHOWERS/STORMS WERE THE RESULT OF A SYSTEM THAT WAS APPROACHING FROM THE LOWER OHIO VALLEY. THIS SYSTEM SHOULD ACT TO CONTINUE THE SHOWERS AND STORMS INTO THE AFTERNOON HOURS. AFT 18 UTC...EXPECT CONDITIONS WILL IMPROVE FROM THE WEST AS THE SYSTEM PASSES BY. A SECOND SYSTEM...WITH MORE SHOWERS/STORMS...WILL MOVE SOUTHEAST AFTER 22 UTC. MVFR CONDITIONS ARE AGAIN POSSIBLE IN AND NEAR THE SHOWERS/STORMS WITH VFR CONDITIONS ELSEWHERE. AFT 06 UTC...CLEARING SKIES...LIGHT WINDS AND WET GROUND SHOULD RESULT IN THE DEVELOPMENT OF MVFR CONDITIONS. IFR CONDITIONS WILL ALSO BE POSSIBLE ALONG RIVER VALLEYS. CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z WEDNESDAY... FORECAST CONFIDENCE...MEDIUM. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z WEDNESDAY... FORECAST CONFIDENCE: CONDITIONS WITH THE PRECIPITATION TODAY INTO TONIGHT MAY VARY FROM FORECAST. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 11 12 13 14 15 16 17 18 19 20 21 22 EDT 1HRLY 07 08 09 10 11 12 13 14 15 16 17 18 CRW CONSISTENCY L L M H M M M M H H H H HTS CONSISTENCY L L H M M M M M H H H H BKW CONSISTENCY H H H H H H H M M M M H EKN CONSISTENCY L L H H H H M M H H H H PKB CONSISTENCY L L L H H H H H H H H H CKB CONSISTENCY L L H H H H H H H H H H AFTER 12Z WEDNESDAY... IFR AT TIMES IN FOG AND/OR LOW CLOUDS EARLY WEDNESDAY MORNING AS THE SHOWERS AND THUNDERSTORMS MOVE OUT OF THE AREA. MOSTLY CLEAR SKIES...LIGHT WINDS AND WET GROUND SHOULD THEN RESULT IN THE DEVELOPMENT OF IFR CONDITIONS IN FOG AGAIN AFTER 06Z THURSDAY. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...JSH/ARJ NEAR TERM...JSH SHORT TERM...ARJ LONG TERM...30 AVIATION...JSH
Hazardous weather outlook, Jun 18, 6:31 AM EDT, 2 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 631 AM EDT TUE JUN 18 2013 OHZ066-067-075-083-084-191045- PERRY-MORGAN-ATHENS-JACKSON OH-VINTON- 631 AM EDT TUE JUN 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREAT FROM THESE STORMS. WATER PROBLEMS CAN NOT BE RULED OUT WITH SLOW MOVING STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. KYZ101>103-105-OHZ076-085>087-VAZ003-004-WVZ005>011-013>020-024>040- 046-047-191045- GREENUP-CARTER-BOYD-LAWRENCE KY-WASHINGTON-MEIGS-GALLIA-LAWRENCE OH- DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS- TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE- MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL- WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- 631 AM EDT TUE JUN 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. A COLD FRONT AND DAYTIME HEATING COULD RESULT IN A FEW STRONG STORMS TODAY THROUGH THE EVENING HOURS. SOME OF THESE STORMS COULD PRODUCE GUSTY WINDS...SMALL HAIL AND HEAVY RAIN. WATER PROBLEMS CAN NOT BE RULED OUT WITH SLOW MOVING STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 18, 3:18 AM EDT, 5 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
318 AM EDT TUE JUN 18 2013
WVZ015-016-027-037-180815-
CLAY WV-KANAWHA WV-NICHOLAS WV-ROANE WV-
318 AM EDT TUE JUN 18 2013
...A CLUSTER OF THUNDERSTORMS WITH VERY HEAVY RAINFALL WILL AFFECT
CLAY...EAST CENTRAL KANAWHA...NORTHWESTERN NICHOLAS AND SOUTHEASTERN
ROANE COUNTIES...
AT 306 AM EDT...A CLUSTER OF THUNDERSTORMS...WITH VERY HEAVY
RAINFALL WERE LOCATED 15 MILES EAST OF CHARLESTON...MOVING NORTHEAST
AT 15 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE
THUNDERSTORMS.
THESE THUNDERSTORMS WILL BE NEAR BENTREE AROUND 325 AM...GLEN...AND
CLENDENIN AROUND 340 AM...INDORE AROUND 345 AM...BICKMORE AROUND 355
AM...PROCIOUS AROUND 400 AM AND AMMA AROUND 405 AM.
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
16 AND 43.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN AREAS...
HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE
AREAS AND LOW LYING SPOTS.
DRIVERS SHOULD EXERCISE CAUTION WHEN DRIVING OVER WET ROADS. POCKETS
OF PONDING WATER COULD PRODUCE YOUR VEHICLE TO HYDROPLANE AND LOOSE
CONTROL. ALLOW MORE DISTANCE BETWEEN VEHICLES...AND ALLOW EXTRA TIME
TO REACH YOUR DESTINATION.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3825 8121 3826 8123 3819 8131 3835 8149
3880 8127 3873 8117 3868 8117 3864 8115
3863 8112 3864 8110 3862 8108 3865 8104
3857 8092 3851 8088 3852 8085 3847 8078
08Special weather statement, Jun 18, 4:15 AM EDT, 4 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
415 AM EDT TUE JUN 18 2013
WVZ018-028-029-180915-
BRAXTON WV-CALHOUN WV-GILMER WV-
415 AM EDT TUE JUN 18 2013
...A STRONG THUNDERSTORM WILL AFFECT CALHOUN...GILMER AND WEST
CENTRAL BRAXTON COUNTIES...
AT 407 AM EDT...A STRONG THUNDERSTORM WAS LOCATED 14 MILES NORTH OF
CLAY...MOVING NORTHEAST AT 20 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR NICUT...AND ORMA AROUND 420 AM...ARNOLDSBURG
AROUND 425 AM...MILLSTONE...AND WILSIE AROUND 430 AM...ROSEDALE
AROUND 435 AM...SHOCK...AND MOUNT ZION AROUND 440 AM...STUMPTOWN AND
GRANTSVILLE AROUND 450 AM.
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 NEAR MILE MARKER 45.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN AREAS...
HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE
AREAS AND LOW LYING SPOTS.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3901 8074 3875 8076 3861 8097 3867 8103
3862 8108 3864 8110 3863 8112 3864 8115
3868 8117 3874 8117 3875 8119 3899 8109
08Local storm report, Jun 18, 8:20 AM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
820 AM EDT TUE JUN 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 AM FLOOD CHARLESTON 38.35N 81.63W
06/18/2013 KANAWHA WV BROADCAST MEDIA
REPORTS OF HIGH WATER ON COURT STREET AND MORRIS STREET
DUE TO POOR URBAN DRAINAGE.
&&
EVENT NUMBER RLX1300652
NWSpecial weather statement, Jun 18, 8:29 AM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
829 AM EDT TUE JUN 18 2013
OHZ084-181315-
VINTON OH-
829 AM EDT TUE JUN 18 2013
...A THUNDERSTORM WITH VERY HEAVY RAINFALL WILL AFFECT VINTON
COUNTY...
AT 803 AM EDT...SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAINFALL
WERE LOCATED OVER VINTON COUNTY...MOVING SLOWLY NORTHEAST. THE SLOW
MOVING STORMS WILL CAUSE LOCALIZE HEAVY DOWNPOURS OF UP TO 0.75
INCHES IN AN HOUR.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3937 8275 3937 8274 3937 8253 3939 8251
3938 8229 3930 8230 3929 8226 3923 8226
3921 8227 3918 8231 3903 8233 3904 8244
3914 8243 3915 8253 3918 8254 3921 8276
21The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 8:48 PM EDT | Special Weather Statement | RLX | Summers | 57 min |
| Jun 17, 9:14 PM EDT | Flash Flood Warning | RLX | Raleigh | 3 hr |
| Jun 17, 10:09 PM EDT | Flash Flood Warning | RLX | Raleigh | 3 hr |
| Jun 18, 1:28 AM EDT | Special Weather Statement | RLX | Cabell, Lincoln | 62 min |
| Jun 18, 2:14 AM EDT | Special Weather Statement | RLX | Boone, Kanawha | 61 min |
| Jun 18, 3:18 AM EDT | Special Weather Statement | RLX | Clay | 57 min |
| Jun 18, 4:15 AM EDT | Special Weather Statement | RLX | Calhoun, Gilmer | 60 min |
| Jun 18, 9:54 AM EDT | Special Weather Statement | RLX | Calhoun, Gilmer, Pleasants, Ritchie, Wirt, Wood | 111 min |
| Jun 18, 11:17 AM EDT | Special Weather Statement | RLX | Barbour, Doddridge, Harrison, Taylor, Tyler | 118 min |
| Jun 18, 11:36 AM EDT | Special Weather Statement | RLX | Pleasants, Wood | 114 min |
| Jun 18, 3:44 PM EDT | Flash Flood Watch | RLX | Barbour, Braxton, Calhoun, Doddridge, Gilmer, Harrison and 10 more | 6 hr |
Nearby
Flash Flood Warnings in West Virginia, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.